On the distribution in the arithmetic progressions of reducible quadratic polynomials in short intervals, II
Journal de Théorie des Nombres de Bordeaux, Tome 13 (2001) no. 1, pp. 93-102.

Ce texte donne de nouveaux résultats sur la répartition dans les progressions arithmétiques (modulo un produit de deux nombres premiers) des valeurs (an+b)(cn+d) prises par un polynôme quadratique réductible lorsque l’entier n varie dans des intervalles courts n[x,x+x ϑ ], où ϑ(0,1]. Nous utilisons ici la méthode de dispersion, pour obtenir un niveau de répartition au delà du niveau classique θ. Nous obtenons pour niveau 3ϑ/2, améliorant en cela la valeur 3ϑ-3/2 obtenue par le grand crible. Nous terminons par une comparaison graphique des deux approches.

This paper gives further results about the distribution in the arithmetic progressions (modulo a product of two primes) of reducible quadratic polynomials (an+b)(cn+d) in short intervals n[x,x+x ϑ ], where now ϑ(0,1]. Here we use the Dispersion Method instead of the Large Sieve to get results beyond the classical level ϑ, reaching 3ϑ/2 (thus improving also the level of the previous paper, i.e. 3ϑ-3/2), but our new results are different in structure. Then, we make a graphical comparison of the two methods.

@article{JTNB_2001__13_1_93_0,
     author = {Coppola, Giovanni and Salerno, Saverio},
     title = {On the distribution in the arithmetic progressions of reducible quadratic polynomials in short intervals, {II}},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {93--102},
     publisher = {Universit\'e Bordeaux I},
     volume = {13},
     number = {1},
     year = {2001},
     zbl = {1046.11068},
     mrnumber = {1838072},
     language = {en},
     url = {http://www.numdam.org/item/JTNB_2001__13_1_93_0/}
}
TY  - JOUR
AU  - Coppola, Giovanni
AU  - Salerno, Saverio
TI  - On the distribution in the arithmetic progressions of reducible quadratic polynomials in short intervals, II
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2001
DA  - 2001///
SP  - 93
EP  - 102
VL  - 13
IS  - 1
PB  - Université Bordeaux I
UR  - http://www.numdam.org/item/JTNB_2001__13_1_93_0/
UR  - https://zbmath.org/?q=an%3A1046.11068
UR  - https://www.ams.org/mathscinet-getitem?mr=1838072
LA  - en
ID  - JTNB_2001__13_1_93_0
ER  - 
Coppola, Giovanni; Salerno, Saverio. On the distribution in the arithmetic progressions of reducible quadratic polynomials in short intervals, II. Journal de Théorie des Nombres de Bordeaux, Tome 13 (2001) no. 1, pp. 93-102. http://www.numdam.org/item/JTNB_2001__13_1_93_0/

[1] E. Bombieri, Le grand crible dans la théorie analytique des nombres. Astérisque 18, Société mathématique de France, 1974. | MR 371840 | Zbl 0292.10035

[2] G. Coppola, S. Salerno, On the distribution in the arithmetic progressions of reducible quadratic polynomials in short intervals. Functiones et Approximatio XXVIII (2001), 75-81. | MR 1823993 | Zbl 1041.11063

[3] H. Halberstam, H.E. Richert, Sieve methods. Academic Press, London, 1974. | MR 424730 | Zbl 0298.10026

[4] C. Hooley, On the greatest prime factor of a quadratic polynomial. Acta Math. 117 (1967), 281-299. | MR 204383 | Zbl 0146.05704

[5] H. Iwaniec, Almost-primes represented by quadratic polynomials. Inventiones Math. 47 (1978), 171-188. | MR 485740 | Zbl 0389.10031

[6] Ju.V. Linnik, The dispersion method in binary additive problems. American Mathematical Society, 1963. | MR 168543 | Zbl 0112.27402

[7] S. Salerno, A. Vitolo, On the distribution in the arithmetic progressions of reducible quadratic polynomials. Izwestiya Rossiyskoy AN, Math.Series 58 (1994), 211-223. | MR 1307065 | Zbl 0839.11040